Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 3, NWS Fort Worth, TX

January 7, 2016Delta County, Hopkins County, Texas

NWS Fort Worth, TX issued this river flood warning at Jan 7, 2016, 7:06 PM CST for Delta County, Hopkins County, Texas. It took effect at Jan 8, 2016, 12:00 AM CST. It was in force for 66 hr.

The area

The outline as issued.

The facts

Issued
Jan 7, 2016, 7:06 PM CST (01:06 UTC)
In effect from
Jan 8, 2016, 12:00 AM CST
Expired
Jan 10, 2016, 6:00 PM CST
In force
66 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Delta County, TX, Hopkins County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 184 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Sulphur River near Cooper (COPT2). The gauge peaked at 16.26 ft at Jan 7, 2016, 9:00 AM CST.

actionminormoderate1416182001/0801/0901/1001/1101/12
Action stage
14 ft
Minor stage
16 ft
Moderate stage
20 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07342500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

888 
WGUS44 KFWD 080106
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE FORT WORTH TX
706 PM CST THU JAN 7 2016

...The National Weather Service in Fort Worth has issued a Flood 
Warning for the following areas in Texas...

  South Sulphur River Near Cooper Affecting Delta and Hopkins 
  Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 

&&

TXC119-223-081306-
/O.NEW.KFWD.FL.W.0003.160108T0600Z-160111T0000Z/
/COPT2.1.ER.160108T0600Z.160108T1200Z.160110T1200Z.NO/
706 PM CST THU JAN 7 2016

The National Weather Service in Fort Worth has issued a 

* Flood Warning for 
  The South Sulphur River Near Cooper.
* from late tonight to Sunday evening...Or until the warning is 
  cancelled.
* At 0615 PM Thursday the stage was 15.96 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The river should rise above flood stage by Friday after 
  midnight and continue to rise to a crest near 16 feet by Friday 
  afternoon. The river should fall below flood stage by Sunday 
  morning.
* At 16 feet, Minor out of bank flooding will occur. A few rural roads
  will begin to flood. Minor flooding will occur to farm and ranch 
  land adjacent to the river.

&&
 
LAT...LON 3329 9557 3330 9548 3341 9549 3341 9556
      3337 9567

$$
1 follow-up statement
263 
WGUS84 KFWD 081433
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
833 AM CST FRI JAN 8 2016

...The Flood Warning is cancelled for the following areas in Texas...
 
  South Sulphur River Near Cooper Affecting Delta and Hopkins 
  Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 


&&

TXC119-223-081503-
/O.CAN.KFWD.FL.W.0003.000000T0000Z-160111T0000Z/
/COPT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
833 AM CST FRI JAN 8 2016

The Flood Warning is cancelled for
  The South Sulphur River Near Cooper.
* At 0815 AM Friday the stage was 15.40 feet.
* Flood stage is  16 feet.
* Forecast...The river crested below flood stage at 15.9 feet. The 
  river will continue to fall to near  15 feet by Saturday morning.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Jan 7, 3:58 PM CST, 3 hours 8 minutes earlier.

Area forecast discussion, Jan 7, 3:58 PM CST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
358 PM CST THU JAN 7 2016

.DISCUSSION...
NORTH CENTRAL TEXAS WILL REMAIN DOMINATED BY AN ENERGETIC (AND
RELATIVELY COOL) UPPER LEVEL FLOW REGIME THROUGH LATE NEXT
WEEK...AS ONE WOULD NORMALLY EXPECT FOR EARLY JANUARY. MOISTURE
WILL NOT BE IN GREAT SUPPLY...HOWEVER...AND THUS OPPORTUNITIES FOR
SIGNIFICANT PRECIPITATION WILL BE LIMITED.

THE VIGOROUS SHORTWAVE THAT PROVIDED PRECIPITATION TO OUR AREA
LAST NIGHT WILL ROCKET NORTHEASTWARD OUT OF OK BY LATE EVENING...WITH
ANOTHER...STRONGER TROUGH SCHEDULED TO ARRIVE OVER TX/OK LATE
TOMORROW AFTERNOON/EVENING. WHILE NOT GENEROUS...MOISTURE RETURN
AND INCREASING LAPSE RATES SHOULD BE SUFFICIENT OVER OUR FAR
EASTERN COUNTIES...EAST OF A BONHAM TO TEMPLE LINE...TO PRODUCE
MODEST CAPES AND THUS SCATTERED THUNDERSTORMS. WITH A FAVORABLE
SHEAR PROFILE...IT'S NOT OUT OF THE QUESTION THAT A FEW OF THESE
STORMS COULD BECOME SUFFICIENTLY ORGANIZED TO PRODUCE HAIL OR
BRIEF DAMAGING WIND GUSTS. THIS MARGINAL THREAT SHOULD BE EAST OF
OUR AREA BY MID/LATE EVENING.

ON THE HEELS OF THIS LATEST SHORTWAVE...A STRONG COLD FRONT WILL
SWEEP RAPIDLY SOUTHWARD ACROSS ALL OF THE AREA SATURDAY MORNING.
THIS FRONTAL PASSAGE WILL DELIVER A POLAR AIRMASS INTO NORTH TEXAS
AND A SUBSTANTIAL COOL-OFF FROM FRIDAY'S MILD HIGHS. THESE CHILLY
TEMPERATURES WILL PERSIST SUNDAY RIGHT ON INTO THE MIDDLE OF THE
FOLLOWING WEEK...WITH MORNING LOWS AT OR BELOW FREEZING ACROSS
MUCH OF THE AREA THROUGH MONDAY.

THE NEXT SIGNIFICANT FORECAST ISSUE PERTAINS TO THE POTENTIAL FOR
LIGHT SNOW ON MONDAY. AT THIS POINT...THE THREAT SIMPLY DOESN'T
APPEAR SIGNIFICANT...OWING TO A MARKED LACK OF MOISTURE AND AN
UNFAVORABLE UPPER LEVEL PATTERN THAT HISTORICALLY DOESN'T BODE
WELL FOR MEANINGFUL SNOW. BASED ON SOLUTIONS OFFERED BY THE GFS
AND ECMWF...IT DOES LOOK LIKE WE'LL HAVE A DECENT SHOT OF MID-
LEVEL FORCING FOR ASCENT WORKING INTO NORTH TEXAS FROM THE WEST
EARLY MONDAY MORNING. THE SCENARIO IN PLAY RIGHT NOW IS THAT WE'D
SEE A BANK OF MID-LEVEL CLOUDINESS BUILDING FROM WEST TO EAST
MONDAY MORNING...WITH PATCHY LIGHT SNOW EVOLVING FROM THIS MOIST
LAYER AND FALLING INTO DRIER AIR IN THE LOWER LAYERS. SURFACE
TEMPERATURES WILL BE MARGINAL ACROSS ALL BUT THE MOST NORTHERN AND
WESTERN COUNTIES OF NORTH TEXAS MONDAY MORNING...AND THUS ANY
FROZEN PRECIPITATION MIGHT VERY WELL MIX WITH OR TURN TO LIQUID BY
THE TIME IT REACHES THE GROUND.

FOR NOW...HAVE OPTED TO MAINTAIN SMALL POPS ACROSS THE ENTIRE
AREA FOR MONDAY...WHILE KEEPING THE MENTION OF A RAIN/SNOW MIX
NORTH OF A LAMPASAS-HILLSBORO-CANTON LINE. JUST TO STRESS
THIS...THE UNCERTAINTY WITH ANY WINTER WEATHER EVENT ACROSS NORTH
TEXAS MONDAY REMAINS HIGH...BUT WE'RE PRETTY CONFIDENT THAT IF WE
DO SEE ANY FROZEN PRECIPITATION...IMPACTS WOULD BE EXTREMELY
LIMITED (OR ABSENT COMPLETELY).

TEMPERATURES WILL REMAIN AT OR BELOW SEASONAL LEVELS THROUGH
MOST OF NEXT WEEK...WITH SMALL POPS RETURNING TO THE PICTURE BY
THURSDAY AS ANOTHER SHORTWAVE APPROACHES FROM THE WEST AND
A WEAK LOW DEVELOPS OVER THE WESTERN GULF.

BRADSHAW

&&

.AVIATION...
/ISSUED 1145 AM CST THU JAN 7 2016/
THE DENSE FOG THAT DEVELOPED EARLY THIS MORNING HAS DISSIPATED
OVER ALL AREA TERMINALS BUT SOME LOW IFR CIGS REMAIN.
HOWEVER...EXPECT CIGS TO CONTINUE TO SCATTER AND RESULT IN VFR
CONDITIONS WITHIN THE HOUR. SOUTHWESTERLY WINDS WILL INCREASE THIS
AFTERNOON TO AROUND 12 KNOTS AND HELP FILTER DRIER AIR INTO THE
AREA TODAY. WINDS WILL WEAKEN AND VEER TOWARDS THE SOUTH THIS
EVENING AND ALLOW FOR SOME LOW LEVEL MOISTURE RETURN TO MOVE IN
OVERNIGHT.

MODEL GUIDANCE INDICATES FOG REDEVELOPING EARLY TOMORROW MORNING
OVER ALL AREA TERMINALS. HOWEVER...GUIDANCE ALSO SHOWS WINDS NOT
GOING CALM AND HIGH CLOUDS FILTERING IN AS WELL...WHICH WOULD
LIKELY MITIGATE ANY FOG DEVELOPMENT. AS A RESULT...HAVE OPTED TO
EXCLUDE FOG MENTION IN THE TAFS AT THIS TIME. SOILS REMAIN FAIRLY
SATURATED AND IF SKIES CLEAR OUT COMPLETELY AND WINDS DIMINISH
ENOUGH...FOG WOULD DEFINITELY BE POSSIBLE. WILL CONTINUE TO
MONITOR OBSERVATIONS AND MODEL TRENDS AND ADJUST THE TAFS IF FOG LOOKS
MORE LIKELY.

AJS

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  44  68  41  48  29 /   0  10  20  10   5
WACO, TX              43  69  41  50  29 /   0  20  20  10   5
PARIS, TX             43  65  42  47  27 /   5  30  40  20  10
DENTON, TX            42  66  38  47  25 /   0   5  20  10   5
MCKINNEY, TX          43  66  39  46  28 /   0  10  20  20   5
DALLAS, TX            45  68  42  48  30 /   0  10  20  10   5
TERRELL, TX           44  68  43  48  29 /   5  20  20  10   5
CORSICANA, TX         47  69  43  50  31 /   0  30  30  10   5
TEMPLE, TX            44  70  41  53  30 /   0  30  20  10   0
MINERAL WELLS, TX     42  67  38  46  26 /   0   5  20  10   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

66
Hazardous weather outlook, Jan 7, 3:42 PM CST, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
342 PM CST THU JAN 7 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
342 PM CST THU JAN 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING
ALONG AND EAST OF A LINE FROM KILLEEN TO TERRELL TO PARIS.
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED BUT A FEW STRONG TO
MARGINALLY SEVERE STORMS MAY DEVELOP. THE MAIN THUNDERSTORM
HAZARDS WILL BE SMALL HAIL...GUSTY WINDS AND CLOUD TO GROUND
LIGHTNING.

THERE IS A SLIGHT CHANCE OF A LIGHT RAIN...LIGHT SNOW MIX SUNDAY
NIGHT WEST OF A LINE FROM GRAHAM TO HAMILTON. THERE IS ALSO A
SLIGHT CHANCE OF A MIX OF MAINLY LIGHT RAIN AND LIGHT SNOW FOR
LOCATIONS NORTH OF A LINE FROM ATHENS TO LAMPASAS ON MONDAY
MORNING. ANY WINTER PRECIPITATION IS EXPECTED TO BE VERY LIGHT
AND IMPACTS TO ROAD SURFACES ARE EXPECTED TO BE MINIMAL.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 3:21 AM CSTDense Fog AdvisoryFWDAnderson, Bell, Delta, Ellis, Falls, Freestone and 14 more7 hr

Nearby

River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.